Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Sports Medicine

Red face after cortisone injection

06/07/2007

Question:

Hi. I am a dancer and I received a cortisone shot into my ankle yesterday for an overuse injurt. We tried wearing a boot and oral steroids, but the inflamation is not going down and it is quite painful to dance. Anyways, this morning my face became red and when I touch it, it`s hot. I don`t have a fever. Is this a symptom that I would need to seek further medical attention for?

Answer:

You are experiencing a condition known as a steroid flare.  Flushing of the body or face can occur after a steroid injection.  Also, localized redness and increased tenderness can occur for several days after a local injection of cortisone into a joint.  This is a common reaction.  I hope this helps.

For more information:

Go to the Sports Medicine health topic, where you can:

Response by:

Charles Webster, MD
Assistant Professor
College of Medicine
University of Cincinnati